Alert archive / Alabama / Frost Advisories in 2005
Frost Advisory 3, NWS Birmingham, AL
NWS Birmingham, AL issued this frost advisory at Nov 10, 2005, 3:43 AM CST for 39 counties in Alabama. It took effect at Nov 11, 2005, 12:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2005, 3:43 AM CST (09:43 UTC)
- In effect from
- Nov 11, 2005, 12:00 AM CST
- Expired
- Nov 11, 2005, 6:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1764 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBMX 100943 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 343 AM CST THU NOV 10 2005 ...FROST ADVISORY IN EFFECT LATER TONIGHT FOR ALL OF CENTRAL ALABAMA... .THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL QUICKLY. OVERNIGHT READINGS IN THE MID 30S WILL BE COMMON ACROSS THE AREA AND WIDESPREAD FROST WILL BE POSSIBLE. ALZ011>015-017>050-101745- /O.NEW.KBMX.FR.Y.0003.051111T0600Z-051111T1200Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 343 AM CST THU NOV 10 2005 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST FRIDAY FOR ALL OF CENTRAL ALABAMA. THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL QUICKLY. OVERNIGHT READINGS IN THE MID 30S WILL BE COMMON ACROSS THE AREA. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PLEASE TAKE ANY NECESSARY PRECAUTIONS FOR THESE EXPECTED CONDITIONS. $$
2 follow-up statements
000 WWUS74 KBMX 101742 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1142 AM CST THU NOV 10 2005 ...FROST ADVISORY IN EFFECT LATER TONIGHT FOR ALL OF CENTRAL ALABAMA... .THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL QUICKLY. OVERNIGHT READINGS IN THE MID 30S WILL BE COMMON ACROSS THE AREA AND WIDESPREAD FROST WILL BE POSSIBLE. ALZ011>015-017>050-110200- /O.CON.KBMX.FR.Y.0003.051111T0600Z-051111T1200Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 1142 AM CST THU NOV 10 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST FRIDAY. THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL QUICKLY. OVERNIGHT READINGS IN THE MID 30S WILL BE COMMON ACROSS THE AREA. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PLEASE TAKE ANY NECESSARY PRECAUTIONS FOR THESE EXPECTED CONDITIONS. $$
000 WWUS74 KBMX 110045 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 645 PM CST THU NOV 10 2005 ...FROST ADVISORY IN EFFECT LATE TONIGHT FOR ALL OF CENTRAL ALABAMA... .THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL QUICKLY. OVERNIGHT READINGS IN THE MID 30S WILL BE COMMON ACROSS THE AREA, AND WIDESPREAD FROST WILL BE POSSIBLE. ALZ011>015-017>050-110845- /O.CON.KBMX.FR.Y.0003.051111T0600Z-051111T1200Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 645 PM CST THU NOV 10 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST FRIDAY. THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL QUICKLY. OVERNIGHT READINGS IN THE MID 30S WILL BE COMMON ACROSS THE AREA. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PLEASE TAKE ANY NECESSARY PRECAUTIONS FOR THESE EXPECTED CONDITIONS. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Nov 10, 3:09 AM CST, 34 minutes earlier.
Area forecast discussion, Nov 10, 3:09 AM CST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 309 AM CST THU NOV 10 2005 .SHORT TERM...(TODAY - SUNDAY) STRONG COLD FRONT PUSHING THROUGH CENTRAL ALABAMA THIS MORNING. A VERY SHARP DEWPOINT DROP OF 30 DEGREES BEHIND THE FRONT. RADAR SHOWING VERY LITTLE IN THE WAY OF SHOWERS AND THEY SHOULD BE GONE BY 6 AM...SO NO POPS FOR TODAY. COLD ADVECTION WILL CONTINUE THROUGHOUT THE DAY WITH A STEADY 10 TO 20 MPH WIND. NOT REALLY STRONG ENOUGH TO WARRANT THE LAKE WIND ADVISORY SO WILL CANCEL THAT FOR NOW AND LET THE DAYSHIFT RE-EVALUATE. AFTERNOON HIGHS TODAY ONLY IN THE LOW TO MID 60S NORTH TO LOWER 70S SOUTH (ACTUAL 24HR MAX ALREADY OCCURRING IN SOME PLACES EARLY THIS MORNING). WITH DEWPOINTS FALLING INTO THE UPPER 20S AND LOWER 30S TONIGHT, CALM WINDS AND CLEAR SKIES...SEE NO REASON TO GO WITH THE WARMER MAV NUMBERS AND WILL BE FOLLOWING THE ETA MOS FOR TONIGHTS LOWS. SOME OF THE COOLER AREAS SHOULD REACH FREEZING AND WILL ISSUE A FROST ADVISORY FOR THE ENTIRE AREA. VETERANS DAY...WILL STAY CLOSER TO THICKNESS PROJECTIONS RATHER THAN GUIDANCE. HIGHS MAINLY IN THE 60S WITH A FEW LOWER 70S POSSIBLE. SUNNY SKIES. TEMPERATURES FALLING BACK INTO THE 30S BY SATURDAY MORNING BUT WARMING NICELY INTO THE LOWER 70S BY SATURDAY AFTERNOON. ANOTHER COLD FRONT WILL APPROACH NORTHWEST ALABAMA BY SUNDAY MORNING AND TEMPORARILY STALL JUST TO OUR NORTHWEST. WILL NEED TO KEEP SLIGHT CHANCE WORDING FOR THE NORTHWEST FOR SAT NIGHT/SUNDAY MORNING AND CHANCE TO SLIGHT CHANCE WORDING FOR ALL BUT THE EXTREME SOUTHEAST FOR THE REMAINDER OF SUNDAY. .LONG TERM...(MONDAY THROUGH WEDNESDAY) WEAK FRONT WILL ENTER THE NORTHWEST SECTIONS OF THE AREA ON MONDAY AND SHIFT INTO THE CENTRAL SECTIONS BEFORE DISSIPATING. WITH MOIST SOUTHERLY FLOW AND ENHANCED LIFT PRESENT WILL FORECAST SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA. ANOTHER COLD FRONT WILL RACE SOUTHEAST-WARD AND ENTER THE AREA LATER ON TUESDAY. THIS FRONT APPEARS STRONGER AND IS FORECAST TO HAVE BETTER UPPER SUPPORT. WILL ONCE AGAIN FORECAST SCATTERED SHOWERS AND THUNDERSTORMS AREA-WIDE. FRONT EXPECTED TO SHIFT INTO THE SOUTHEAST SECTIONS TUESDAY NIGHT AND THEN HIGH PRESSURE BUILDS ACROSS THE AREA ON WEDNESDAY...BRINGING A RETURN TO DRY CONDITIONS. HIGH TEMPERATURES ON MONDAY THE UPPER 60S TO LOWER 70S FALLING INTO THE 60S AREA-WIDE BY WEDNESDAY. OVERNIGHT LOWS IN THE 50S ON MONDAY FALLING INTO THE UPPER 30S AND 40S BY WEDNESDAY. && .FIRE WEATHER... CONDITIONS WILL MEET RED FLAG CRITERIA THIS AFTERNOON SO A WARNING WILL BE ISSUED FROM NOON TO 6 PM. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 63 34 65 32 / 0 0 0 0 ANNISTON 65 33 66 36 / 0 0 0 0 BIRMINGHAM 64 35 67 38 / 0 0 0 0 TUSCALOOSA 65 35 68 37 / 0 0 0 0 CALERA 66 34 66 38 / 0 0 0 0 AUBURN 70 35 66 37 / 10 0 0 0 MONTGOMERY 71 36 68 37 / 10 0 0 0 TROY 74 36 69 36 / 10 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...RED FLAG WARNING FOR ALL ZONES THIS AFTERNOON. FROST ADVISORY ALL ZONES MIDNIGHT TONIGHT THROUGH FRIDAY MORNING. && 88/50
Hazardous weather outlook, Nov 9, 9:30 PM CST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 930 PM CST WED NOV 9 2005 ALZ011>015-017>050-110330- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 930 PM CST WED NOV 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. WINDS 10 TO 20 MPH WITH GUSTS UP TO 30 MPH ARE POSSIBLE AFTER MIDNIGHT TONIGHT WITH THE PASSAGE OF A COLD FRONT. A COLD FRONT WILL QUICKLY MOVE SOUTH AND THROUGH CENTRAL ALABAMA TONIGHT. THE FRONT WILL REACH THE NORTHWESTERN PORTIONS OF CENTRAL ALABAMA IN THE VICINITY OF MARION COUNTY AROUND MIDNIGHT CST...THE INTERSTATE 59 CORRIDOR FROM TUSCALOOSA TO BIRMINGHAM TO GADSDEN AROUND 3 AM CST...AND THE INTERSTATE 85 CORRIDOR FROM MONTGOMERY TO AUBURN AROUND 6 AM CST. THE STRONGEST WINDS WILL OCCUR BEHIND THE COLD FRONT...IN THE VICINITY OF MARION COUNTY AROUND MIDNIGHT...AFTER 3 AM SOUTH OF INTERSTATE 59...AND AFTER 6 AM CST SOUTH OF INTERSTATE 85. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A RED FLAG WARNING WILL LIKELY BE REQUIRED THURSDAY AFTERNOON ACROSS CENTRAL ALABAMA AS THE COMBINATION OF NORTH WINDS OF 10 TO 20 MPH... RELATIVE HUMIDITY VALUES BETWEEN 25 AND 30 PERCENT...AND VERY DRY VEGETATION WILL MAKE OUTDOOR BURNING DANGEROUS. A FIRE WEATHER WATCH IS CURRENTLY IN EFFECT FROM NOON THROUGH 6 PM THURSDAY. A LAKE WIND ADVISORY IS ALSO IN EFFECT FOR THE DAYLIGHT HOURS ON THURSDAY AS NORTH WINDS 10 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH CAN BE EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. JD/81
Nearby
Frost Advisories in Alabama, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.